Table of Contents Author Guidelines Submit a Manuscript
Erratum

An erratum for this article has been published. To view the erratum, please click here.

Journal of Applied Mathematics
Volume 2013, Article ID 514984, 9 pages
http://dx.doi.org/10.1155/2013/514984
Research Article

Ranks of a Constrained Hermitian Matrix Expression with Applications

Department of Mathematics, East China University of Science and Technology, Shanghai 200237, China

Received 12 November 2012; Accepted 4 January 2013

Academic Editor: Yang Zhang

Copyright © 2013 Shao-Wen Yu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. W. Hungerford, Algebra, Springer, New York, NY, USA, 1980. View at MathSciNet
  2. S. K. Mitra, “The matrix equations AX=C, XB=D,” Linear Algebra and its Applications, vol. 59, pp. 171–181, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. G. Khatri and S. K. Mitra, “Hermitian and nonnegative definite solutions of linear matrix equations,” SIAM Journal on Applied Mathematics, vol. 31, no. 4, pp. 579–585, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Y. X. Yuan, “On the symmetric solutions of matrix equation (AX,XC)=(B,D),” Journal of East China Shipbuilding Institute, vol. 15, no. 4, pp. 82–85, 2001 (Chinese). View at Google Scholar · View at Scopus
  5. H. Dai and P. Lancaster, “Linear matrix equations from an inverse problem of vibration theory,” Linear Algebra and its Applications, vol. 246, pp. 31–47, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. Groß, “A note on the general Hermitian solution to AXA=B,” Malaysian Mathematical Society, vol. 21, no. 2, pp. 57–62, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. Y. G. Tian and Y. H. Liu, “Extremal ranks of some symmetric matrix expressions with applications,” SIAM Journal on Matrix Analysis and Applications, vol. 28, no. 3, pp. 890–905, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. Y. H. Liu, Y. G. Tian, and Y. Takane, “Ranks of Hermitian and skew-Hermitian solutions to the matrix equation AXA=B,” Linear Algebra and its Applications, vol. 431, no. 12, pp. 2359–2372, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. X. W. Chang and J. S. Wang, “The symmetric solution of the matrix equations AX+YA=C, AXAT+BYBT=C and (ATXA,BTXB)=(C,D),” Linear Algebra and its Applications, vol. 179, pp. 171–189, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  10. Q.-W. Wang and Z.-C. Wu, “Common Hermitian solutions to some operator equations on Hilbert C-modules,” Linear Algebra and its Applications, vol. 432, no. 12, pp. 3159–3171, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  11. F. O. Farid, M. S. Moslehian, Q.-W. Wang, and Z.-C. Wu, “On the Hermitian solutions to a system of adjointable operator equations,” Linear Algebra and its Applications, vol. 437, no. 7, pp. 1854–1891, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  12. Z.-H. He and Q.-W. Wang, “Solutions to optimization problems on ranks and inertias of a matrix function with applications,” Applied Mathematics and Computation, vol. 219, no. 6, pp. 2989–3001, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  13. Q.-W. Wang, “The general solution to a system of real quaternion matrix equations,” Computers & Mathematics with Applications, vol. 49, no. 5-6, pp. 665–675, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Q.-W. Wang, “Bisymmetric and centrosymmetric solutions to systems of real quaternion matrix equations,” Computers & Mathematics with Applications, vol. 49, no. 5-6, pp. 641–650, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Q. W. Wang, “A system of four matrix equations over von Neumann regular rings and its applications,” Acta Mathematica Sinica, vol. 21, no. 2, pp. 323–334, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Q.-W. Wang, “A system of matrix equations and a linear matrix equation over arbitrary regular rings with identity,” Linear Algebra and its Applications, vol. 384, pp. 43–54, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Q.-W. Wang, H.-X. Chang, and Q. Ning, “The common solution to six quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 198, no. 1, pp. 209–226, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Q.-W. Wang, H.-X. Chang, and C.-Y. Lin, “P-(skew)symmetric common solutions to a pair of quaternion matrix equations,” Applied Mathematics and Computation, vol. 195, no. 2, pp. 721–732, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Q. W. Wang and Z. H. He, “Some matrix equations with applications,” Linear and Multilinear Algebra, vol. 60, no. 11-12, pp. 1327–1353, 2012. View at Google Scholar
  20. Q. W. Wang and J. Jiang, “Extreme ranks of (skew-)Hermitian solutions to a quaternion matrix equation,” Electronic Journal of Linear Algebra, vol. 20, pp. 552–573, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. Q.-W. Wang and C.-K. Li, “Ranks and the least-norm of the general solution to a system of quaternion matrix equations,” Linear Algebra and its Applications, vol. 430, no. 5-6, pp. 1626–1640, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. Q.-W. Wang, X. Liu, and S.-W. Yu, “The common bisymmetric nonnegative definite solutions with extreme ranks and inertias to a pair of matrix equations,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2761–2771, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  23. Q.-W. Wang, F. Qin, and C.-Y. Lin, “The common solution to matrix equations over a regular ring with applications,” Indian Journal of Pure and Applied Mathematics, vol. 36, no. 12, pp. 655–672, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. Q.-W. Wang, G.-J. Song, and C.-Y. Lin, “Extreme ranks of the solution to a consistent system of linear quaternion matrix equations with an application,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1517–1532, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. Q.-W. Wang, G.-J. Song, and C.-Y. Lin, “Rank equalities related to the generalized inverse AT,S(2) with applications,” Applied Mathematics and Computation, vol. 205, no. 1, pp. 370–382, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. Q. W. Wang, G. J. Song, and X. Liu, “Maximal and minimal ranks of the common solution of some linear matrix equations over an arbitrary division ring with applications,” Algebra Colloquium, vol. 16, no. 2, pp. 293–308, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Q.-W. Wang, Z.-C. Wu, and C.-Y. Lin, “Extremal ranks of a quaternion matrix expression subject to consistent systems of quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1755–1764, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Q. W. Wang and S. W. Yu, “Ranks of the common solution to some quaternion matrix equations with applications,” Bulletin of Iranian Mathematical Society, vol. 38, no. 1, pp. 131–157, 2012. View at Google Scholar
  29. Q. W. Wang, S. W. Yu, and W. Xie, “Extreme ranks of real matrices in solution of the quaternion matrix equation AXB=C with applications,” Algebra Colloquium, vol. 17, no. 2, pp. 345–360, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. Q.-W. Wang, S.-W. Yu, and Q. Zhang, “The real solutions to a system of quaternion matrix equations with applications,” Communications in Algebra, vol. 37, no. 6, pp. 2060–2079, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  31. Q.-W. Wang, S.-W. Yu, and C.-Y. Lin, “Extreme ranks of a linear quaternion matrix expression subject to triple quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 195, no. 2, pp. 733–744, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. Q.-W. Wang and F. Zhang, “The reflexive re-nonnegative definite solution to a quaternion matrix equation,” Electronic Journal of Linear Algebra, vol. 17, pp. 88–101, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. Q. W. Wang, X. Zhang, and Z. H. He, “On the Hermitian structures of the solution to a pair of matrix equations,” Linear and Multilinear Algebra, vol. 61, no. 1, pp. 73–90, 2013. View at Google Scholar
  34. X. Zhang, Q.-W. Wang, and X. Liu, “Inertias and ranks of some Hermitian matrix functions with applications,” Central European Journal of Mathematics, vol. 10, no. 1, pp. 329–351, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  35. Y. G. Tian and S. Z. Cheng, “The maximal and minimal ranks of ABXC with applications,” New York Journal of Mathematics, vol. 9, pp. 345–362, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. Y. G. Tian, “Upper and lower bounds for ranks of matrix expressions using generalized inverses,” Linear Algebra and its Applications, vol. 355, pp. 187–214, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. Y. H. Liu and Y. G. Tian, “More on extremal ranks of the matrix expressions ABX±XB with statistical applications,” Numerical Linear Algebra with Applications, vol. 15, no. 4, pp. 307–325, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. Y. H. Liu and Y. G. Tian, “Max-min problems on the ranks and inertias of the matrix expressions ABXC±(BXC) with applications,” Journal of Optimization Theory and Applications, vol. 148, no. 3, pp. 593–622, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. T. Ando, “Generalized Schur complements,” Linear Algebra and its Applications, vol. 27, pp. 173–186, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. D. Carlson, E. Haynsworth, and T. Markham, “A generalization of the Schur complement by means of the Moore-Penrose inverse,” SIAM Journal on Applied Mathematics, vol. 26, pp. 169–175, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. M. Fiedler, “Remarks on the Schur complement,” Linear Algebra and its Applications, vol. 39, pp. 189–195, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. Y. G. Tian, “More on maximal and minimal ranks of Schur complements with applications,” Applied Mathematics and Computation, vol. 152, no. 3, pp. 675–692, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet